Hail, Cassia
- When
- June 18, 3:06 PM MST to 3:16 PM MST
- Where
- Cassia County, Albion
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.417, -113.567
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jun 18, 1:30 PM MST, 1 hour 36 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 230 PM MDT FRI JUN 18 2004 .DISCUSSION... STRONG CONVECTION HAS FIRED IN PORTIONS OF FCST AREA THIS AFTERNOON. AIRMASS QUITE UNSTABLE WITH SFC COMPUTED LIS BELOW -2 AND PW VALUES GREATER THAN 0.50 INCH. UNSTABLE AIRMASS REMAINS IN PLACE INTO SATURDAY WITH WEAK S/WVS ROTATING AROUND CUT-OFF UPPER LOW OVER CENTRAL WASHINGTON. BEST POP CHANCES STILL LOOK TO BE SOUTHERN AND EASTERN HIGHLANDS. MAIN BATCH OF ENERGY DRIFTS NORTHWEST INTO MONTANA LATE SATURDAY FOR A GRADUAL DECREASE IN POPS INTO SUNDAY. COULD BE BREEZY ON SUNDAY AS SFC LOW FINALLY PULLS EAST OF REGION WITH GFS 7H WINDS IN THE 25KT RANGE. MODELS STILL NOT GETTING A HANDLE ON THIS SYSTEM AND THUS QUITE A BIT OF UNCERTAINTY PAST SATURDAY. GFS FLATTENS WAVE AS IT TRIES TO ROTATE KICKER SYSTEM TRIES TO PUSH INTO BLOCKING GULF ALASKA HIGH BUT IS THE ONLY LONG-RANGE MODEL MAINTAINING ALMOST CUT-OFF SOLN OVER WASHINGTON. 00Z GFS-X ODD-RUN OUT WITH 12Z GFS FAVORING ECMWF SOLN INTO TUESDAY. WITH UNCERTAINTY...HAVE NOT MADE ANY CHANGES TO GRIDS IN EXTENDED PERIODS. DMH && .PIH WATCHES/WARNING/ADVISORIES...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 500 AM MDT FRI JUN 18 2004 IDZ017>023-031-032-191100- EASTERN MAGIC VALLEY-BIG AND LITTLE WOOD RIVER REGION- SAWTOOTH MOUNTAINS-LOST RIVER/PAHSIMEROI-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- 500 AM MDT FRI JUN 18 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SPOTTER INFORMATION STATEMENT... WE ASK ALL TRAINED SPOTTERS TO REPORT SIGNIFICANT WEATHER CONDITIONS. THIS INFORMATION SHOULD BE CALLED INTO THE LOCAL NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR OTHER STANDARD OPERATING PROCEDURES.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
320 PM MDT FRI JUN 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL 12 SSW BURLEY 42.38N 113.88W
06/18/2004 1.00 INCH CASSIA ID TRAINED SPOTTER
&&
VPPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
347 PM MDT FRI JUN 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL 10 WSW ALBION 42.36N 113.76W
06/18/2004 0.75 INCH CASSIA ID POST OFFICE
POSTMASTER NOTED RURAL CARIERS REPORTED LARGE HAIL IN
VARIOUS LOCATIONS WITH THIS STORM AS IT MOVED TOWARDS
ALBION
0345 PM HAIL ALBION 42.41N 113.58W
06/18/2004 0.50 INCH CASSIA ID POST OFFICE
POSTMASTER NOTED HAIL IS COVERING THE GROUND AND WHITE
&&
VPPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
404 PM MDT FRI JUN 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL MCCAMMON 42.65N 112.19W
06/18/2004 0.50 INCH BANNOCK ID CO-OP OBSERVER
HAIL LASTED FOR 15 MINUTES AND COVERED THE GROUND ABOUT
AN INCH DEEP
&&
VPThe Pocatello radar (KSFX), 105 km away, was scanning. The volume nearest the first event began at 22:04 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2004Every state in 2004This day in weather historyWarnings in Idaho, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407871.